Asthma Allergy Immunology

Asthma Allergy Immunology

2019, Vol 17, Num, 2     (Pages: 111-114)

Hypersensitivity Reaction Due to Oral Methylprednisolone in a Patient with Nonsteroidal Anti-Inflammatory Drug-Exacerbated Respiratory Disease

Kadriye TERZIOĞLU 1, Raziye TÜLÜMEN ÖZTÜRK 1, Eda DURMUŞ 1, Dane EDIGER 1,

1 Department of Chest Diseases, Division of Clinical Allergy and Immunology, Uludağ University Faculty of Medicine, Bursa, Turkey

DOI: 10.21911/aai.346
Viewed: 260
 - 
Downloaded : 104

Hypersensitivity reactions caused by corticosteroids are rarely seen, despite widespread use of these medications. Sensitization to corticosteroids can occur through many routes such as nasal, aerosol, parenteral, oral and topical. Delayed allergic reactions may be observed after topically applied glucocorticoids, but IgE-mediated type 1 (immediate) allergic reactions, which occur after systemic application of glucocorticoids, are very rare. When case-based publications were examined, it was noticed that corticosteroid-associated IgE-mediated type 1 hypersensitivity reactions were more common in patients with nonsteroidal anti-inflammatory drug-exacerbated respiratory diseases (NERD). We present a 32-year-old patient with nonsteroidal anti-inflammatory drug-exacerbated airway disease and a hypersensitivity reaction due to methylprednisolone.

Keywords : Methylprednisolone, hypersensitivity, drug allergy, corticosteroids, Samter`s triad (nonsteroidal anti-inflammatory drug-exacerbated respiratory disease)